Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at May 17, 2012, 9:25 PM CDT for Madison County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2012, 9:25 PM CDT (02:25 UTC)
- Expired
- May 17, 2012, 10:23 PM CDT
- In force
- 58 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WGUS54 KHUN 180225 FFWHUN ALC089-180430- /O.NEW.KHUN.FF.W.0022.120518T0225Z-120518T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 925 PM CDT THU MAY 17 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MADISON COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 1130 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL IN SOUTHERN PORTIONS OF THE CITY OF MADISON AND FAR WEST PORTIONS OF HUNTSVILLE. THE HEAVIEST RAIN HAS OCCURRED BETWEEN OLD MADISON PIKE AND BROWNS FERRY ROAD AND INTERSTATE 565. RAINFALL OF 1 TO 2 INCHES IN JUST 30 MINUTES HAS OCCURRED WITH ADDITIONAL HEAVY RAINFALL ANTICIPATED THROUGH 10 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MADISON AND REDSTONE ARSENAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 3472 8664 3463 8665 3462 8679 3471 8679 $$ KULA
2 follow-up statements
114 WGUS74 KHUN 180305 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1005 PM CDT THU MAY 17 2012 ALC089-180430- /O.CON.KHUN.FF.W.0022.000000T0000Z-120518T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON AL- 1005 PM CDT THU MAY 17 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MADISON COUNTY UNTIL 1130 PM CDT... AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE WEAKENING ACROSS WEST CENTRAL INTO SOUTHWESTERN MADISON COUNTY. LIGHT TO MODERATE RAINFALL WILL OCCUR THROUGH AROUND 10:30 PM. ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES FELL IN LESS THAN AN HOUR OVER SOUTHERN PORTIONS OF THE CITY OF MADISON TO WESTERN PORTIONS OF REDSTONE ARSENAL. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE BRIEF FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3472 8664 3463 8665 3462 8679 3471 8679 $$ KULA
880 WGUS74 KHUN 180323 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1023 PM CDT THU MAY 17 2012 ALC089-180337- /O.CAN.KHUN.FF.W.0022.000000T0000Z-120518T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON AL- 1023 PM CDT THU MAY 17 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL MADISON COUNTY IS CANCELLED... THUNDERSTORMS AND SHOWERS IN SOUTHWESTERN MADISON COUNTY ARE DIMINISHING OR ENDING. ANY EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. MADISON COUNTY EMA AND CITY OF MADISON LAW ENFORCEMENT REPORT NO CURRENT FLASH FLOODING AT THIS TIME. THUS...THE FLASH FLOODING HAS BEEN CANCELLED. LAT...LON 3472 8664 3463 8665 3462 8679 3471 8679 $$ KULA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 17, 8:55 PM CDT, 30 minutes earlier.
Area forecast discussion, May 17, 8:55 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 855 PM CDT THU MAY 17 2012 .UPDATE... EVENING UPDATE && .DISCUSSION... LINGERING ISOLATED TSTMS CONTINUE ACROSS AN OUTFLOW BOUNDARY DRAPED W TO E ACROSS NRN/N CNTRL AL THIS EVENING UNDER PARTLY CLOUDY SKIES. WITH THIS SFC BOUNDARY IN PLACE COUPLED WITH LATENT HEATING EFFECTS FROM EARLIER TODAY...A FEW TSTMS REMAIN POSSIBLE THROUGH MIDNIGHT BEFORE DIMINISHING. LINGERING CLOUD COVER SHOULD ALSO BEGIN TO DIMINISH GOING INTO THE OVERNIGHT PERIOD. AFTERWORDS...PATCHY DENSE FOG IN SHELTERED/VALLEY AREAS LOOKS REASONABLE AS TEMPS/DEW PTS MIX OUT INTO THE MID/UPPER 50S RANGE. AFTERNOON FORECAST/GRIDS HAVE BEEN UPDATED TO ADD PRECIP ALONG/N OF THE OUTFLOW BOUNDARY THROUGH MIDNIGHT...ALONG WITH A SLIGHT INCREASE IN CLOUD COVER THROUGH 06Z. REMAINDER OF THE FORECAST LOOKS GOOD...AND NO OTHER UPDATES ARE PLANNED AT THIS TIME. 09 && .AVIATION... /ISSUED 610 PM CDT THU MAY 17 2012/ FOR 00Z TAFS...OUTSIDE OF LATE NIGHT/EARLY -BR...VFR CONDITIONS ARE GENERALLY EXPECTED AT BOTH TAF SITES THROUGH THE TAF PERIOD. LIGHT WINDS THIS EVENING WILL TURN MORE TOWARD THE SE LATE FRI MORNING. 09 && .PREV DISCUSSION... /ISSUED 339 PM CDT THU MAY 17 2012/ CURRENTLY...WE WILL CONTINUE TO MONITOR THE PROGRESS OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ALONG AN AXIS EXTENDING FROM NORTHERN MISSISSIPPI NORTHEASTWARD ACROSS NORTHWEST ALABAMA AND INTO MUCH OF MIDDLE TENNESSEE. THE DEVELOPMENT OF THIS CONVECTION SEEMS TO BE RELATED TO THE PRESENCE OF A WEAK RESIDUAL MID-LEVEL SHEAR AXIS ACROSS WESTERN TENNESSEE/NORTHERN MISSISSIPPI WHICH WAS PREVIOUSLY ASSOCIATED WITH A SMALL VORT MAX THAT DROPPED SOUTHEASTWARD ACROSS THE MID-MISSISSIPPI VALLEY LATE LAST NIGHT. A WEAK NORTH- NORTHEASTERLY STEERING FLOW AS DEPICTED ON MORNING RAOB DATA FROM OHX/BMX SUGGESTS THAT THIS ACTIVITY AND ASSOCIATED OUTFLOW BOUNDARIES WILL SHIFT SLOWLY SOUTHWARD THROUGH EARLY THIS EVENING -- AFFECTING PRIMARILY THE SOUTHERN MIDDLE TENNESSEE COUNTIES AS WELL AS PARTS OF NORTHWEST ALABAMA. ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA...MID-LEVEL SUBSIDENCE ON THE WESTERN FLANK OF AN UPPER LOW CUTTING OFF ACROSS GEORGIA/SOUTH CAROLINA WILL LEAD TO A SIGNIFICANTLY LOWER COVERAGE OF SHOWERS AND STORMS. GIVEN THE PRESENCE OF A GENERALLY WEAK WIND FLOW ALOFT...STORM ORGANIZATION IS NOT EXPECTED -- BUT STEEP LOW-LEVEL LAPSE RATES MAY ALLOW GUSTY WINDS TO DEVELOP WITH THE STRONGEST CELLS. WILL CARRY A SLIGHT CHANCE OF SHOWERS/STORMS FOR THE PERIOD FROM 18/00-03Z IN THE VICINITY OF THE CUMBERLAND PLATEAU...ALTHOUGH THE BULK OF THIS DIURNAL CONVECTION WILL DIMINISH QUICKLY AFTER SUNSET. PATCHY FOG WILL BE POSSIBLE IN THE LOCAL VALLEYS AND NEAR BODIES OF WATER...AND WILL CONTINUE TO INCLUDE THIS IN THE FORECAST. OVERALL...THERE HAVE BEEN NO MAJOR CHANGES IN RECENT MODEL GUIDANCE REGARDING THE SHORT TERM FORECAST PERIOD...WITH A WEAK MID-LEVEL SHEAR AXIS EXPECTED TO REMAIN POSITIONED ACROSS THE WESTERN HALF OF THE FORECAST AREA TOMORROW. HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS FOR ALL FORECAST ZONES TOMORROW...BASED ON THE COVERAGE OF CONVECTION TO THE NORTHWEST TODAY AS WELL AS ON EXPECTATIONS OF A SLIGHTLY MORE FAVORABLE ENVIRONMENT ALOFT AND AVERAGE PWATS OF 1-1.20 INCHES NOTED ON FORECAST SOUNDINGS. ALTHOUGH MORE SHOWERS AND STORMS MAY INDEED DEVELOP ACROSS THE TENNESSEE VALLEY TOMORROW...STEERING FLOW WILL VEER TO THE EAST-SOUTHEAST AS A MID-LEVEL HIGH STRENGTHENS OVER ILLINOIS/INDIANA -- DOWNSTREAM FROM A SHORTWAVE TROUGH LIFTING NORTHEASTWARD ACROSS THE CENTRAL PLAINS. FROM FRIDAY NIGHT INTO SATURDAY...GLOBAL MODELS INDICATE THAT THE SOUTHERN GREAT LAKES HIGH WILL STRENGTHEN AND BUILD EASTWARD INTO NEW ENGLAND AS A STRONG VORT MAX -- EMBEDDED WITHIN A BROAD LONG WAVE TROUGH OVER WESTERN NORTH AMERICA...SHIFTS NORTHEASTWARD ONTO THE CENTRAL HIGH PLAINS. THIS WILL FORCE THE SOUTHEASTERN U.S. UPPER LOW TO SLOWLY RETROGRADE...MAINTAINING A NORTHEAST FLOW ALOFT ACROSS THE LOCAL AREA. PWATS WILL LIKELY REMAIN HIGH ENOUGH ON SATURDAY TO SUPPORT ISOLATED AFTERNOON CONVECTION...ESPECIALLY IF A WAVE PASSES ACROSS THE REGION IN NORTHEAST FLOW ALOFT. TEMPERATURES WILL NOT EXHIBIT MUCH VARIATION FOR THE NEXT COUPLE OF DAYS...WITH HIGHS EXPECTED TO REACH THE MID/UPPER 80S AND LOWS EXPECTED TO FALL INTO THE 55-60 DEGREE RANGE. LOW TEMPERATURES MAY ACTUALLY BE A FEW DEGREES COOLER ON SUNDAY MORNING...AS SOME MODELS INDICATE A WEDGE OF DRIER AIR SPREADING NORTHWESTWARD INTO THE AREA AROUND THE BASE OF THE SOUTHERN APPALACHIANS. IN THE EXTENDED FORECAST...VERY LITTLE CHANGE TO THE GENERAL SYNOPTIC PATTERN IS EXPECTED ON SUNDAY...WITH TEMPERATURES PERHAPS THE WARMEST OF THE ENTIRE FORECAST PERIOD. HOWEVER...IT APPEARS THAT THE PESKY SOUTHEASTERN U.S. UPPER LOW WILL BEGIN TO LIFT NORTHEASTWARD UP THE MID-ATLANTIC COAST FROM SUNDAY NIGHT INTO MONDAY AS SHORTWAVE RIDGING STRENGTHENS DOWNSTREAM FROM THE SOUTHERN END OF THE CANADIAN LONG WAVE TROUGH. THE EASTWARD PROGRESSION OF THIS LONG WAVE FEATURE WILL LIKELY RESULT IN THE NEXT SUBSTANTIAL CHANCE FOR PRECIPITATION ACROSS THE FORECAST AREA...ALTHOUGH THE ECMWF SUGGESTS THAT THE SOUTHERN END OF THE TROUGH MAY BE MORE AMPLIFIED THAN THE GFS INDICATES. HAVE INCREASED POPS/CLOUD COVER AND DECREASED TEMPERATURES A BIT DURING THE PERIOD FROM MONDAY NIGHT INTO TUESDAY TO ACCOUNT FOR THE EASTWARD MOVEMENT OF THIS WAVE OVER THE TENNESSEE VALLEY. A BENIGN ZONAL FLOW WILL PERSIST IN THE WAKE OF THE TROUGH...WITH HIGH TEMPERATURES REBOUNDING WELL INTO THE UPPER 80S BY THE END OF THE FORECAST PERIOD. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 17, 9:05 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 905 PM CDT THU MAY 17 2012 ALZ001>010-016-TNZ076-096-097-181100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 905 PM CDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ALONG AN OLD OUTFLOW BOUNDARY REMAIN POSSIBLE THROUGH MIDNIGHT. BRIEF GUSTY WINDS AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND ARE POSSIBLE WITH ANY STRONG STORMS. PATCHY DENSE FOG IS EXPECTED LATE TONIGHT...PARTICULARLY IN VALLEYS AND NEAR BODIES OF WATER. THE VISIBILITY WITHIN THE FOG MAY BE ONE QUARTER OF A MILE OF LESS AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY AFTERNOON. STORMS MAY BECOME MORE SCATTERED IN NATURE ON MONDAY AS WEAK DISTURBANCES MOVE NEAR THE TENNESSEE VALLEY. GUSTY WINDS MAY ACCOMPANY THE STORMS...ALONG WITH OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 17, 4:26 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
426 PM CDT THU MAY 17 2012
ALZ001-172200-
LAUDERDALE-
426 PM CDT THU MAY 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAUDERDALE COUNTY UNTIL
500 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IRON CITY...OR 11 MILES NORTHEAST OF
UNDERWOOD-PETERSVILLE...MOVING SOUTH AT 5 MPH.
WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREEN HILL.
KINGTOWN.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3501 8744 3490 8737 3490 8762 3501 8762
3501 8753
TIME...MOT...LOC 2126Z 338DEG 5KT 3500 8757
KULASpecial weather statement, May 17, 7:12 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
712 PM CDT THU MAY 17 2012
ALZ006-180045-
MADISON-
712 PM CDT THU MAY 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 745 PM
CDT...
AT 7102PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HUNTSVILLE...MOVING
SOUTHWEST AT 5 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
UNIVERSITY OF ALABAMA IN HUNTSVILLE.
MONROVIA.
MADISON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3467 8668 3474 8679 3484 8677 3484 8670
3480 8658
TIME...MOT...LOC 0012Z 033DEG 5KT 3478 8667
KULASpecial weather statement, May 17, 7:13 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 713 PM CDT THU MAY 17 2012 TNZ097-180045- FRANKLIN- 713 PM CDT THU MAY 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 745 PM CDT... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINCHESTER...MOVING SOUTHWEST AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELVIDERE. MAXWELL. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 3499 8611 3509 8628 3521 8611 3516 8601 TIME...MOT...LOC 0014Z 035DEG 6KT 3513 8609 KULA
Special weather statement, May 17, 7:36 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 736 PM CDT THU MAY 17 2012 TNZ097-180100- FRANKLIN- 736 PM CDT THU MAY 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 800 PM CDT... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF WINCHESTER...MOVING SOUTHWEST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RURAL LOCATIONS OF SOUTH CENTRAL AND SOUTHWEST FRANKLIN COUNTY. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3500 8608 3500 8625 3518 8611 3517 8601 TIME...MOT...LOC 0036Z 023DEG 9KT 3511 8611 KULA
Special weather statement, May 17, 8:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 850 PM CDT THU MAY 17 2012 ALZ005-006-180215- LIMESTONE-MADISON- 850 PM CDT THU MAY 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES UNTIL 915 PM CDT... AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISON. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... REDSTONE ARSENAL. MADISON...UNIVERSITY OF ALABAMA IN HUNTSVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3478 8663 3459 8662 3457 8687 3471 8686 TIME...MOT...LOC 0149Z 183DEG 1KT 3468 8674 KULA
Local storm report, May 17, 9:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 PM CDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 4 W HUNTSVILLE 34.71N 86.71W
05/17/2012 E55 MPH MADISON AL NWS EMPLOYEE
WINDS ESTIMATED AT 50 TO 60 MPH WERE REPORTED NEAR THE
INTERSECTION OF OLD MADISON PIKE AND SLAUGHTER ROAD.
&&
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:12 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| May 17, 8:50 PM CDT | Special Weather Statement | HUN | Madison | 25 min |
| May 17, 9:55 PM CDT | Special Weather Statement | HUN | Morgan | 50 min |
| May 18, 2:12 PM CDT | Special Weather Statement | HUN | Jackson | 33 min |
| May 18, 3:08 PM CDT | Special Weather Statement | HUN | Colbert | 37 min |
| May 18, 3:42 PM CDT | Special Weather Statement | HUN | Colbert | 48 min |
| May 18, 3:59 PM CDT | Special Weather Statement | HUN | Franklin | 31 min |
| May 18, 4:16 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| May 18, 4:27 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| May 18, 5:05 PM CDT | Special Weather Statement | HUN | Madison | 40 min |
| May 18, 5:22 PM CDT | Special Weather Statement | HUN | Madison | 23 min |
| May 18, 5:26 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 34 min |
| May 18, 5:29 PM CDT | Special Weather Statement | HUN | DeKalb | 46 min |
| May 18, 5:40 PM CDT | Special Weather Statement | HUN | Limestone | 50 min |
| May 18, 5:45 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 30 min |
| May 18, 6:16 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 29 min |
| May 18, 6:39 PM CDT | Special Weather Statement | HUN | Limestone | 36 min |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.